How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24435
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

I think she may have just ate a dayquil pill, She is approx

Customer Question

I think she may have just ate a dayquil pill
JA: I'm sorry to hear that. The Veterinarian will know if the dog will be able to digest that. What is the dog's name and age?
Customer: She is approx 1 yr and her name is ginger
JA: Is there anything else important you think the Veterinarian should know about Ginger?
Customer: She is a blck mouth cur and approx 35 to 40 pds
JA: OK. Got it. I'm sending you to a secure page on JustAnswer where you can place your fully refundable $5 deposit (plus $14 after the Veterinarian responds). While you're filling out that form, I'll tell the Veterinarian about your situation and connect you two.
Submitted: 9 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 9 months ago.

The ingredients in Dayquil - acetaminophen, dextromethorphan, and phenylephrine - aren't present in sufficient amounts to cause significant adverse effects in Ginger. Acetaminophen toxicity isn't considered until 70 mg/lb (at least 2,450 mg for Ginger) is ingested. Dextromethorphan isn't recommended for dogs any longer due to lack of efficacy. Phenylephrine at just 5 mg in a 35 lb dog should have negligible effects - increased blood pressure, mainly. You might see transient gastrointestinal distress - inappetence, vomiting and/or diarrhea - from ingesting such an unusual "food" but toxicity isn't likely unless Ginger had an idiosyncratic (peculiar) reaction to one of those ingredients. There's no reason to induce emesis or treat in any manner.

Please respond with further questions or concerns if you wish.